Alert archive / California / High Wind Warnings in 2013
High Wind Warning 19, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Dec 6, 2013, 9:08 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 7, 2013, 4:00 AM PST. It was in force for 22 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 6, 2013, 9:08 AM PST (17:08 UTC)
- In effect from
- Dec 7, 2013, 4:00 AM PST
- Expired
- Dec 8, 2013, 1:30 AM PST
- In force
- 22 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 7, 9:05 AM PST | NON-TSTM WND GST 45 | 8 N Adelanto, CA | CROSSWINDS OF 45 MPH ON HIGHWAY 395 NORTH OF ADELANTO. VISIBILITY 1/2 MILE IN BLOWING DUST AND SAND. |
| Dec 7, 10:30 AM PST | NON-TSTM WND GST 65 | 2 Nne Julian, CA | VOLCAN MOUNTAIN MESONET STATION. |
| Dec 7, 10:55 AM PST | NON-TSTM WND GST 64 | Fort Irwin, CA | A PEAK GUST OF 64 MPH FROM THE WEST SOUTHWEST WAS MEASURED AT THE BICYLE LAKE AIRFIELD AT FORT IRWIN. |
| Dec 7, 12:27 PM PST | TSTM WND GST 75 | Bicycle Lake Airfield, CA | KBYS MEASURED A GUST TO 75 MPH FROM THE WSW. |
| Dec 7, 12:51 PM PST | NON-TSTM WND GST 77 | 13 Ese Big Bear City, CA | BURNS CANYON MESONET STATION |
| Dec 7, 1:24 PM PST | NON-TSTM WND DMG | 3 Ene Joshua Tree, CA | SPOTTER IN JOSHUA TREE REPORTED A LARGE PORTION OF THE BARN ROOF BLEW AWAY FROM THE WIND. 4X8 SECTIONS OF PLYWOOD BLEW OFF THE FLAT ROOF BARN. |
| Dec 7, 1:51 PM PST | NON-TSTM WND GST 81 | Squaw Springs Raws, CA | STATION SQSC1 AT 3661 FEET. |
| Dec 7, 1:51 PM PST | NON-TSTM WND GST 81 | S Squaw Springs Raws, CA | STATION SQSC1 AT 3661 FEET. |
| Dec 7, 3:20 PM PST | NON-TSTM WND GST 62 | 6 Nnw Pine Valley, CA | MESONET STATION LUCKY FIVE RANCH /LFRSD/ |
| Dec 7, 3:29 PM PST | NON-TSTM WND GST 58 | 1 Se Julian, CA | MESONET STATION JULIAN (2 SE) /AT094/ |
| Dec 7, 3:46 PM PST | NON-TSTM WND GST 73 | 5 Ne Thousand Palms, CA | MESONET STATION SKY VALLEY /EW3081/ |
| Dec 7, 4:15 PM PST | SNOW 6 | 5 Ssw San Jacinto Peak, CA | SPOTTER MEASURED 6 INCHES OF SNOWFALL IN 5 HOURS AT PINE COVE. |
| Dec 7, 4:15 PM PST | SNOW 6 | 5 Ssw San Jacinto Peak, CA | SPOTTER MEASURED 6 INCHES OF SNOW IN 5 HOURS IN PINE COVE. |
| Dec 7, 4:30 PM PST | NON-TSTM WND GST 79 | 2 Nne Julian, CA | MESONET STATION VOLCAN MOUNTAIN /VCMSD/ |
| Dec 7, 4:50 PM PST | NON-TSTM WND GST 66 | 3 Sse Julian, CA | MESONET STATION HARRISON PARK /HRPSD/ |
| Dec 7, 7:10 PM PST | NON-TSTM WND GST 64 | 5 Wsw La Quinta, CA | BOYD DEEP CANYON RESERVE MESONET STATION |
| Dec 7, 8:50 PM PST | NON-TSTM WND GST 58 | 7 Ene Cabazon, CA | MESONET STATION WHITEWATER RAWS /WWAC1/ |
| Dec 7, 9:15 PM PST | SNOW 8 | Big Bear City, CA | SPOTTER MEASURED 8 INCHES OF SNOWFALL IN 10 HOURS AT MOONRIDGE IN BIG BEAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 061708 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 908 AM PST FRI DEC 6 2013 ...HIGH WIND WARNING FOR THE DESERTS SATURDAY THROUGH EARLY SUNDAY MORNING... LOW PRESSURE WILL MOVE THROUGH THE GREAT BASIN ON SATURDAY... INCREASING WESTERLY WINDS OVER THE MOUNTAINS AND DESERTS THROUGH SATURDAY NIGHT. STRONGEST GUSTS ARE EXPECTED ON THE DESERT SLOPES AND FOOTHILLS...BUT WILL EXTEND LOCALLY INTO THE DESERTS. THE WINDS WILL SUBSIDE ON SUNDAY MORNING. CAZ048-050-061815- /O.EXP.KSGX.FR.Y.0015.000000T0000Z-131206T1700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 908 AM PST FRI DEC 6 2013 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES ARE RISING WELL ABOVE THE FREEZING MARK THIS MORNING. $$ CAZ061-062-062200- /O.UPG.KSGX.HW.A.0014.131207T1200Z-131208T1200Z/ /O.NEW.KSGX.HW.W.0019.131207T1800Z-131208T1600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 908 AM PST FRI DEC 6 2013 ...HIGH WIND WARNING IN EFFECT FROM 10 AM SATURDAY TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 8 AM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. LOCAL GUSTS TO 65 MPH NEAR THE FOOTHILLS...PASSES AND CANYONS. * TIMING...INCREASING SATURDAY MORNING...PEAKING SATURDAY EVENING AND OVERNIGHT. * LOCATION...DESERT SLOPES OF THE MOUNTAINS AND ADJACENT DESERT AREAS. * VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE VISIBILITY AT TIMES BELOW ONE-HALF MILE. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ060-062200- /O.NEW.KSGX.HW.W.0019.131207T1800Z-131208T1600Z/ APPLE AND LUCERNE VALLEYS- 908 AM PST FRI DEC 6 2013 ...HIGH WIND WARNING IN EFFECT FROM 10 AM SATURDAY TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 8 AM PST SUNDAY. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. LOCAL GUSTS TO 65 MPH NEAR THE FOOTHILLS. * TIMING...INCREASING SATURDAY MORNING...PEAKING SATURDAY EVENING AND OVERNIGHT. * LOCATION...DESERT SLOPES OF THE MOUNTAINS AND ADJACENT DESERT AREAS. * VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE VISIBILITY AT TIMES. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ JAD
6 follow-up statements
000 WWUS76 KSGX 062111 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 111 PM PST FRI DEC 6 2013 ...HIGH WIND WARNING FOR THE DESERTS SATURDAY THROUGH EARLY SUNDAY MORNING... A STORM SYSTEM WILL MOVE THROUGH SOUTHERN CALIFORNIA ON SATURDAY...INCREASING WESTERLY WINDS OVER THE MOUNTAINS AND DESERTS THROUGH SATURDAY NIGHT. STRONGEST GUSTS ARE EXPECTED ON THE DESERT SLOPES AND FOOTHILLS...BUT WILL EXTEND LOCALLY INTO THE DESERTS. THE WINDS WILL SUBSIDE ON SUNDAY MORNING. CAZ060>062-070515- /O.EXT.KSGX.HW.W.0019.131207T1800Z-131208T1200Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 111 PM PST FRI DEC 6 2013 ...HIGH WIND WARNING NOW IN EFFECT FROM 10 AM SATURDAY TO 4 AM PST SUNDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS TO 65 MPH NEAR THE FOOTHILLS...PASSES AND CANYONS. * TIMING...INCREASING SATURDAY MORNING...PEAKING SATURDAY EVENING AND OVERNIGHT. * LOCATION...DESERT SLOPES OF THE MOUNTAINS AND ADJACENT DESERT AREAS. * VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE VISIBILITY AT TIMES BELOW ONE-HALF MILE. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MM
000 WWUS76 KSGX 070501 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 901 PM PST FRI DEC 6 2013 ...HIGH WIND WARNING FOR THE DESERTS SATURDAY THROUGH EARLY SUNDAY MORNING... A STRONG STORM WILL MOVE THROUGH SOUTHERN CALIFORNIA ON SATURDAY BRINGING STRONG WESTERLY WINDS OVER THE MOUNTAINS AND DESERTS THROUGH SATURDAY NIGHT. STRONGEST GUSTS ARE EXPECTED ON THE DESERT SLOPES AND FOOTHILLS...BUT WILL EXTEND LOCALLY INTO THE DESERTS. THE WINDS WILL SUBSIDE SUNDAY MORNING. CAZ060>062-071400- /O.CON.KSGX.HW.W.0019.131207T1800Z-131208T1200Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 901 PM PST FRI DEC 6 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM SATURDAY TO 4 AM PST SUNDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS TO 65 MPH NEAR THE FOOTHILLS...PASSES AND CANYONS. * TIMING...INCREASING SATURDAY MORNING...PEAKING SATURDAY EVENING AND OVERNIGHT. * LOCATION...DESERT SLOPES OF THE MOUNTAINS AND ADJACENT DESERT AREAS. * VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE VISIBILITY AT TIMES BELOW ONE-HALF MILE. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MOEDE
000 WWUS76 KSGX 070925 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 125 AM PST SAT DEC 7 2013 ...HIGH WIND WARNING FOR THE DESERTS THROUGH LATE TONIGHT... .A COLD LOW PRESSURE SYSTEM FROM THE NORTH WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF THE STRONG GUSTY WEST WINDS IN THE DESERTS THROUGH LATE TONIGHT. CAZ060-072200- /O.EXT.KSGX.HW.W.0019.131207T1200Z-131208T0800Z/ APPLE AND LUCERNE VALLEYS- 125 AM PST SAT DEC 7 2013 ...HIGH WIND WARNING NOW IN EFFECT FROM 4 AM EARLY THIS MORNING TO MIDNIGHT PST TONIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 4 AM EARLY THIS MORNING TO MIDNIGHT PST TONIGHT. * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. LOCAL GUSTS TO 60 MPH. * TIMING...INCREASING THIS MORNING MORNING...PEAKING THIS AFTERNOON THROUGH EARLY EVENING...THEN DECREASING LATE TONIGHT. * LOCATION...STRONGEST GUSTS NEAR THE DESERT MOUNTAIN SLOPES. * VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE VISIBILITY AT TIMES BELOW ONE-HALF MILE. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-062-072200- /O.EXT.KSGX.HW.W.0019.131207T1200Z-131208T1200Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 125 AM PST SAT DEC 7 2013 ...HIGH WIND WARNING NOW IN EFFECT FROM 4 AM EARLY THIS MORNING TO 4 AM PST SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 4 AM EARLY THIS MORNING TO 4 AM PST SUNDAY. * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. LOCAL GUSTS TO 60 MPH. * TIMING...INCREASING THIS MORNING MORNING...PEAKING THIS AFTERNOON THROUGH THIS EVENING...THEN DECREASING LATE TONIGHT. * LOCATION...STRONGEST GUSTS NEAR THE DESERT SLOPES OF THE MOUNTAINS AND IN THE COACHELLA VALLEY NORTH AND EAST OF INTERSTATE 10. * VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE VISIBILITY AT TIMES BELOW ONE-HALF MILE. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
000 WWUS76 KSGX 072154 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 154 PM PST SAT DEC 7 2013 ...HIGH WIND WARNING FOR THE DESERTS THROUGH LATE TONIGHT... .STRONG WEST WINDS WILL CONTINUE THROUGH THIS EVENING...THEN DECREASE FROM NORTH TO SOUTH OVERNIGHT. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY AT TIMES. CAZ060-080600- /O.CON.KSGX.HW.W.0019.000000T0000Z-131208T0800Z/ APPLE AND LUCERNE VALLEYS- 154 PM PST SAT DEC 7 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. PEAK GUSTS TO 70 MPH. * TIMING...PEAK WIND THROUGH EARLY EVENING...THEN DECREASING LATE TONIGHT. * LOCATION...STRONGEST GUSTS NEAR THE DESERT MOUNTAIN SLOPES. * VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE VISIBILITY AT TIMES BELOW ONE-HALF MILE. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. * REPORTS...PEAK WINDS INCLUDE 77 MPH AT BURNS CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-062-080600- /O.CON.KSGX.HW.W.0019.000000T0000Z-131208T1200Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 154 PM PST SAT DEC 7 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 60 MPH. PEAK GUSTS TO 70 MPH. * TIMING...PEAK WINDS THIS AFTERNOON THROUGH THIS EVENING...THEN DECREASING LATE TONIGHT. * LOCATION...STRONGEST GUSTS NEAR THE DESERT SLOPES OF THE MOUNTAINS AND IN THE COACHELLA VALLEY NORTH AND EAST OF INTERSTATE 10. * VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE VISIBILITY AT TIMES BELOW ONE-HALF MILE. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. * REPORTS...PEAK WINDS INCLUDE 70 MPH AT VOLCAN MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MOEDE
000 WWUS76 KSGX 080524 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 924 PM PST SAT DEC 7 2013 ...HIGH WIND WARNING FOR THE DESERTS THROUGH LATE TONIGHT... .A STRONG WIND FIELD ASSOCIATED WITH A LOW PRESSURE TROUGH SWINGING THROUGH THE GREAT BASIN THIS EVENING WILL CONTINUE LOCAL STRONG WIND GUSTS...MAINLY NEAR THE DESERT FOOTHILLS OVERNIGHT. AREAS OF BLOWING DUST AND SAND MAY REDUCE VISIBILITY AT TIMES FOR MOTORISTS. CAZ060-080800- /O.CON.KSGX.HW.W.0019.000000T0000Z-131208T0800Z/ APPLE AND LUCERNE VALLEYS- 924 PM PST SAT DEC 7 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WINDS...AREAS OF WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH PEAK GUSTS 55 TO 60 MPH. * TIMING...OVERNIGHT...THEN DECREASING TOWARD MORNING. * LOCATION...STRONGEST GUSTS NEAR THE DESERT MOUNTAIN SLOPES. * VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE VISIBILITY AT TIMES BELOW ONE-HALF MILE. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. * REPORTS...PEAK WINDS INCLUDE 77 MPH AT BURNS CANYON...53 MPH AT LUCERNE VALLEY...EL MIRAGE 52 MPH...AND HESPERIA 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-062-081200- /O.CON.KSGX.HW.W.0019.000000T0000Z-131208T1200Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 924 PM PST SAT DEC 7 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. * TIMING...PEAK WINDS THIS AFTERNOON THROUGH THIS EVENING... THEN DECREASING LATE TONIGHT. * LOCATION...STRONGEST GUSTS NEAR THE DESERT SLOPES OF THE MOUNTAINS AND IN THE COACHELLA VALLEY NORTH AND EAST OF INTERSTATE 10. * VISIBILITY...AREAS OF BLOWING SAND AND DUST COULD REDUCE VISIBILITY AT TIMES BELOW ONE-HALF MILE. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS. * REPORTS...PEAK WINDS INCLUDE 79 MPH AT VOLCAN MOUNTAIN...73 MPH AT SKY VALLEY...BOYD DEEP CANYON RESERVE...64 MPH...WHITEWATER RAWS 58 MPH...AND EDOM HILL 57 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ JAD
000 WWUS76 KSGX 080930 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 130 AM PST SUN DEC 8 2013 ...WEAKENING WEST WINDS THIS MORNING... .ONSHORE FLOW WILL WEAKEN TODAY AS A TROUGH OF LOW PRESSURE OVER THE ROCKIES MOVES EAST. CAZ061-062-081030- /O.CAN.KSGX.HW.W.0019.000000T0000Z-131208T1200Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 130 AM PST SUN DEC 8 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS WILL SLOWLY DECREASE THROUGH SUNRISE WITH ISOLATED GUSTS TO AROUND 50 MPH...MAINLY NEAR MOUNTAIN RIDGE TOPS AND ADJACENT DESERT SLOPES...AND IN THE NORTHEASTERN COACHELLA VALLEY. $$ 17
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 6, 3:50 AM PST, 5 hours 18 minutes earlier.
Area forecast discussion, Dec 6, 3:50 AM PST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
350 AM PST FRI DEC 6 2013
.SYNOPSIS...
.A COLD LOW PRESSURE SYSTEM FROM THE NORTH WILL BRING
SHOWERS...LOWER SNOW LEVELS...AND STRONG GUSTY WEST WINDS FOR LATE
TONIGHT INTO SATURDAY NIGHT. A GRADUAL WARMING TREND WILL DEVELOP
NEXT WEEK WITH SOME DRY NORTHEAST WINDS STARTING MONDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TODAY THROUGH SUNDAY)...
A COLD AIR MASS REMAINS IN PLACE EARLY THIS MORNING. TEMPERATURES
HAVE FALLEN INTO THE UPPER 20S TO MID 30S FOR PORTIONS OF THE INLAND
VALLEYS WITH AREAS OF FROST POSSIBLE. RESIDUAL LOWER LEVEL WILL
BRING PATCHY LOW CLOUDS FROM THE COASTAL WATERS TO THE COASTAL
MOUNTAIN SLOPES EARLY THIS MORNING.
ANOTHER COLD LOW PRESSURE SYSTEM FROM THE NORTH WILL BRING
INCREASING MOIST ONSHORE FLOW THROUGH SATURDAY NIGHT. THIS WILL
BRING PERIODS OF STRONG GUSTY WEST WINDS FOR THE
MOUNTAINS...DESERTS...AND COASTAL WATERS FROM LATE TONIGHT THROUGH
LATE SATURDAY NIGHT. SHOWERS WILL RETURN LATE TONIGHT WITH GREATEST
COVERAGE AND PRECIPITATION AMOUNTS EXPECTED SATURDAY...DECREASING
SATURDAY NIGHT.
RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM ONE
QUARTER TO LOCALLY ONE HALF INCH NEAR THE COAST TO ONE INCH TO
LOCALLY TWO INCHES IN THE MOUNTAINS. AMOUNTS ARE EXPECTED TO BE
GREATER IN SAN DIEGO COUNTY WITH LESS TO THE NORTH.
THE SNOW LEVEL WILL LOWER TO 3000 TO 3500 FEET WITH SEVERAL INCHES
OF SNOWFALL POSSIBLE IN THE MOUNTAINS.
DRYING AND CONTINUED COOL FOR SUNDAY.
&&
.LONG TERM (MONDAY THROUGH THURSDAY)...
WARMER AND DRY WITH PERIODS OF OFFSHORE FLOW BRINGING GUSTY
NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS. EVEN WITH THE
WARMING...TEMPERATURES WILL MOSTLY REMAIN BELOW AVERAGE WITH COLD
OVERNIGHT TEMPERATURES FOR INLAND AREAS.
&&
.AVIATION...
060942Z...COAST/VALLEYS/MTNS...UNRESTRICTED VIS AND AREAS OF BKN-SCT
CLDS 4000-7000 FT MSL WILL CONTINUE THROUGH 2100 UTC. 2100-07/0900
UTC...BKN-OVC CLDS 3000-7000 FT MSL WITH ISOL TO SCT LIGHT SHOWERS
POSSIBLE...RESULTING IN LOCAL VIS/CIGS 4-6SM/2500 FT MSL AND MTN
OBSCURATION. INCREASING SHOWERS AFTER 07/0900 UTC.
DESERTS...UNRESTRICTED VIS...WITH AREAS OF BKN-SCT CLDS 5000-8000 FT
MSL THROUGH TONIGHT.
&&
.MARINE...
A COLD TROUGH OF LOW PRESSURE MOVING INTO SOUTHERN CALIFORNIA ON
SATURDAY WILL BRING WEST TO NORTHWEST WINDS OF 25-30 KT AND STEEP
SEAS AS HIGH AS 9-11 FEET IN SOME LOCATIONS...RESULTING IN
ROUGH AND HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. LOCAL WIND
GUSTS MAY REACH 35 KT AT TIMES. A SMALL CRAFT ADVISORY HAS BEEN
ISSUED FOR BOTH THE INNER AND OUTER SAN DIEGO COUNTY COASTAL
WATERS...AND GOES INTO EFFECT AT 8 AM SATURDAY. WINDS AND SEAS WILL
START TO DIMINISH SUNDAY MORNING...WITH CONDITIONS CONTINUING TO
IMPROVE AS THE DAY GOES ON.
&&
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING
FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS.
FROST ADVISORY UNTIL 9 AM PST THIS MORNING FOR THE SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SAN DIEGO COUNTY VALLEYS.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT
FOR THE COACHELLA VALLEY...SAN DIEGO COUNTY DESERTS.
PZ...SMALL CRAFT ADVISORY FROM 8 AM SATURDAY TO 8 AM PST SUNDAY FOR
THE WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
SMALL CRAFT ADVISORY FROM 8 AM SATURDAY TO 3 AM PST SUNDAY FOR
THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER AND OUT 30 NM.
&&
PUBLIC...17
AVIATION/MARINE...HARRISONThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 5:24 PM PST | Frost Advisory | SGX | Riverside, San Bernardino, San Diego | 16 hr |
| Dec 6, 2:16 AM PST | Small Craft Advisory | SGX | 57 hr | |
| Dec 6, 1:09 PM PST | Winter Storm Warning | SGX | Riverside, San Bernardino, San Diego | 32 hr |
Nearby
High Wind Warnings in California, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.